Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 92, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 23, 2009, 8:21 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2009, 8:21 AM EDT (12:21 UTC)
- Expired
- Jun 23, 2009, 9:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 34 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:30 AM EDT | TSTM WND DMG | Plantation, FL | *** 1 INJ *** TREE FELL ON 70 YEAR OLD GENTLEMAN ON THE 900TH BLOCK OF NW 116 TERRACE IN PLANTATION. REPORTED BY PLANTATION FIRE DEPARTMENT, RELAYED BY MEDIA. |
| Jun 23, 8:30 AM EDT | TSTM WND GST 70 | Plantation, FL | A THUNDERSTORM PRODUCED A WIND GUST OF 70 MPH IN PLANTATION. |
| Jun 23, 8:30 AM EDT | HAIL 0.88 | Plantation, FL | A THUNDERSTORM PRODUCED NICKEL SIZED HAIL AS WELL A WIND GUST UP TO 70 MPH. |
| Jun 23, 8:45 AM EDT | TSTM WND GST 60 | Miami Lakes, FL | A THUNDERSTORM PRODUCED A WIND GUST OF 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 7:27 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.4 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4163 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 231221
SVRMFL
FLC011-086-099-231315-
/O.NEW.KMFL.SV.W.0092.090623T1221Z-090623T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
821 AM EDT TUE JUN 23 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWARD COUNTY IN SOUTH FLORIDA.
NORTHERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
SOUTHWESTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 915 AM EDT
* AT 819 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTHWEST OF HOLEY LAND WILDLIFE MANAGEMENT AREA TO
INTERSECTION I-75 AND U.S. 27 TO WILTON MANORS...AND MOVING SOUTH
AT 25 MPH.
* THE LINE OF STORMS WILL AFFECT...
SAWGRASS MILLS MALL...
INTERSECTION I-75 AND U.S. 27...
ROTENBERGER WILDLIFE MANAGEMENT AREA...
HOLLYWOOD...
HALLANDALE...
AVENTURA...
AND SURROUNDING COMMUNITIES.
STRONG WINDS OF 60 TO 70 MPH ARE ESPECIALLY POSSIBLE ACROSS THE
NORTH CENTRAL BROWARD COUNTY METRO AREAS ALONG HIGHWAY 441...I 95
AND THE FLORIDA TURNPIKE. I 595 WILL ALSO BE AFFECTED. THESE STORMS
WILL MOVE INTO DAVIE...SUNRISE AND WESTON AS WELL.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN FLORIDA.
LAT...LON 2601 8011 2582 8011 2575 8014 2568 8015
2569 8019 2572 8019 2573 8016 2574 8019
2572 8024 2562 8028 2563 8043 2601 8088
2662 8088 2624 8039 2623 8009
TIME...MOT...LOC 1219Z 004DEG 24KT 2648 8078 2616 8040
2614 8012
$$
GS2 follow-up statements
088
WWUS52 KMFL 231237
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
837 AM EDT TUE JUN 23 2009
FLC011-086-099-231315-
/O.CON.KMFL.SV.W.0092.000000T0000Z-090623T1315Z/
PALM BEACH FL-BROWARD FL-MIAMI-DADE FL-
837 AM EDT TUE JUN 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR NORTHERN MIAMI-DADE...BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES...
AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DANGEROUS WINDS AROUND 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ROTENBERGER WILDLIFE
MANAGEMENT AREA TO WESTON TO DANIA BEACH...MOVING SOUTH AT 30 MPH.
A TRAINED WEATHER SPOTTER RECENTLY REPORTED WIND GUSTS UP TO 70 MPH
AND NICKEL SIZE HAIL NEAR NOB HILL ROAD AND CLEARY IN PLANTATION.
THESE STORMS WILL AFFECT THE SOUTHERN AND CENTRAL FORT LAUDERDALE
METRO AREA AND SUBURBS AND MOVE INTO NORTHERN MIAMI DADE COUNTY
SHORTLY. SEEK SAFETY NOW!
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN FLORIDA.
LAT...LON 2601 8011 2582 8011 2575 8014 2568 8015
2569 8019 2572 8019 2573 8016 2574 8019
2572 8024 2562 8028 2563 8043 2601 8088
2662 8088 2624 8039 2623 8009
TIME...MOT...LOC 1235Z 004DEG 24KT 2638 8079 2606 8041
2604 8013
$$
GS717
WWUS52 KMFL 231255
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
855 AM EDT TUE JUN 23 2009
FLC099-231303-
/O.CAN.KMFL.SV.W.0092.000000T0000Z-090623T1315Z/
PALM BEACH FL-
855 AM EDT TUE JUN 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PALM BEACH COUNTY
IS CANCELLED...
THE THUNDERSTORMS HAVE WEAKENED AND MOSTLY MOVED SOUTH OF THE
WARNING AREA. THUNDERSTORMS CONTINUE TO MOVE INTO EXTREME
SOUTHWESTERN PALM BEACH COUNTY AND COULD PRODUCE WIND GUSTS UP TO 50
MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN FLORIDA.
LAT...LON 2568 8015 2569 8019 2572 8019 2573 8016
2574 8019 2572 8024 2562 8028 2563 8043
2601 8088 2633 8086 2633 8069 2613 8041
2610 8011 2584 8011
TIME...MOT...LOC 1253Z 004DEG 24KT 2601 8058 2587 8042
2585 8017
$$
FLC011-086-231315-
/O.CON.KMFL.SV.W.0092.000000T0000Z-090623T1315Z/
BROWARD FL-MIAMI-DADE FL-
855 AM EDT TUE JUN 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR NORTHERN MIAMI-DADE AND SOUTHWESTERN BROWARD COUNTIES...
AT 850 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF MILE MARKER 30
ON ALLIGATOR ALLEY TO PENNSUCO TO MIAMI SHORES...MOVING SOUTH AT 30
MPH.
TRAINED SPOTTERS REPORTED NICKEL SIZED HAIL ALONG WITH 70 MPH WIND
GUSTS IN PLANTATION AT 830 AM. AN OFF-DUTY NWS EMPLOYEE REPORTED A
60 MPH WIND GUST IN MIAMI LAKES AT 845 AM.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN FLORIDA.
LAT...LON 2568 8015 2569 8019 2572 8019 2573 8016
2574 8019 2572 8024 2562 8028 2563 8043
2601 8088 2633 8086 2633 8069 2613 8041
2610 8011 2584 8011
TIME...MOT...LOC 1253Z 004DEG 24KT 2601 8058 2587 8042
2585 8017
$$
GSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 8:13 AM EDT, 8 minutes earlier.
Area forecast discussion, Jun 23, 8:13 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
813 AM EDT TUE JUN 23 2009
.AVIATION...
LINE OF TSTMS FM INTERIOR OF S FLA EXTENDING SE INTO ATLC OFF OF
BROWARD COUNTY. ACTIVITY MOVING S ARND 18 KNOTS. SHOULD CLR KPBI BY
13Z BUT REMAINING E COAST TERMINALS CAN XPCT VERY BRIEF IFR AND TEMPO
MVFR IN HVY RA/LOW CLDS AS TSTMS PASS. VFR REMAINDER OF PD BUT
VCTS PSBL TIL 00Z. AT KAPF VFR THRU 15Z THEN VCTS AS SEA BREEZE
CONVERGES WITH LINE OF TSTMS MOVG S FROM LAKE OKEE AREA.
&&
.PREV DISCUSSION... /ISSUED 343 AM EDT TUE JUN 23 2009/
..HEAT INDICES NEAR 105 ALL AREAS TODAY...
..A FEW STRONG TO SEVERE STORMS POSSIBLE...
DISCUSSION...IT IS A SULTRY MORNING ACROSS SOUTH FL. TEMPS ARE STEADY
IN THE LOWER 80S WITH HEAT INDICES STILL IN THE 90S DUE TO VERY
HIGH DEWPOINTS IN THE UPPER 70S TO NEAR 80. PRETTY AMAZING THAT
THE HEAT INDEX RIGHT NOW AT NAPLES AND FT. LAUDERDALE IS 96.
TEMPERATURES TODAY ARE A CHALLENGE AS THE LOCAL AREA WILL STILL
REMAIN IN A HOTTER THAN NORMAL AIRMASS. HOWEVER...THE HOT DOME OF
HIGH PRESSURE WILL CONTINUE TO MOVE SW AS A TROUGH MOVES IN FROM
THE NE. THIS WILL LEAD TO COLD (RELATIVELY SPEAKING OF COURSE)
AIR ADVECTION. THIS...ALONG WITH AREAS OF LOW CLOUDS EARLY THIS
MORNING...AND THE PROSPECT FOR TSTORM DEVELOPMENT...WILL LEAD ME
TO SIDE WITH GFS/NAM GUIDANCE NUMBERS FOR HIGHS THIS
AFTERNOON...DESPITE THEIR LOW BIAS OF LATE. HOWEVER...CONVECTION
LOOKS LIKELY INTERIOR/EAST COAST...SO WILL GO WITH HIGHS IN THE
LOWER 90S AREA WIDE THIS AFTERNOON. I SHOULD SAY THAT IF STORMS
HOLD OFF AND PLENTY OF SUN PREVAILS...THEN TEMPS WOULD GO SEVERAL
DEGREES HIGHER THAN FORECAST.
HEAT INDICES WILL REACH NEAR 105 TODAY...BUT DECIDED NOT TO ISSUE
A HEAT ADVISORY DUE TO EXPECTED BORDERLINE CONDITIONS AND THE
EXPECTATION OF QUITE A BIT OF SHOWER/TSTORM ACTIVITY WHICH WOULD
LEAD TO A QUICK REPRIEVE IN THE HIGH HEAT INDICES.
CONDITIONS WILL CONTINUE TO REMAIN VERY UNSTABLE TODAY. CONVECTION
OVER THE ATLANTIC OCEAN IS SENDING OUTFLOW BOUNDARIES ONSHORE THE
ATLANTIC COAST. THESE BOUNDARIES...AND AN INCOMING SURFACE TROUGH
FROM THE NORTH THIS AFTERNOON ALONG WITH SHORTWAVE ENERGY DIVING
SOUTH...IS EXPECTED TO LEAD SCT-NUM TSTORMS TODAY...WITH THE FOCUS
INTERIOR/EAST COAST. FORECAST SOUNDINGS SHOW HIGH CAPE OF AROUND
4000 J/KG AND LIS AROUND -8C WITH PWATS AOA 2 INCHES. GIVEN
THIS...A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS BEING
THE PRIMARY RISK. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STORMS
TODAY AS WELL...BUT THEY WILL BE ON THE MOVE SO WILL JUST HAVE TO
KEEP ANY EYE ON WHERE ANY STORMS TRAIN.
THE TROUGH AND DEEP MOISTURE LOOKS TO SLOWLY SHIFT SOUTH TONIGHT TO
THE FAR SOUTHERN PENINSULA WITH SIGNIFICANT DRYING OCCURRING FROM
EAST CENTRAL FL TO THE LAKE OKEECHOBEE-PALM BEACH REGION.
HOWEVER...THE MOISTURE LOOKS TO QUICKLY MAKE A COME BACK AS GFS
SHOWS A MID LEVEL LOW CLOSING OFF JUST TO OUR WEST. GIVEN
THIS...TRENDED POPS DOWN FROM THE LAKE OKEECHOBEE-PALM BEACH REGION
FOR WED WITH HIGHEST POPS TO THE SOUTH. KEPT HIGH END CHANCE POPS
FOR ALL AREAS FOR THU. TEMPS WILL CONTINUE TO COOL WITH HIGHS EVEN
A DEGREE OR TWO BELOW AVERAGE. RATHER HIGH HUMIDITY WILL CONTINUE
THOUGH...NO SURPRISE FOR A SOUTH FL SUMMER.
GFS SHOWS THE SURFACE ATLANTIC RIDGE OVER THE FL STRAITS
FRI...LIFTING NORTH INTO CENTRAL FL SAT BEFORE SHIFTING BACK SOUTH
OF THE LOCAL AREA SUN THROUGH THE MIDDLE PART OF NEXT WEEK AS
ANOTHER MID LEVEL TROUGH DIVES SOUTHEAST INTO THE WESTERN ATLANTIC.
KEPT WITH PREVAILING CHANCE POPS THROUGH THE EXTENDED FORECAST. THE
OVERALL PATTERN CONTINUES TO FAVOR A FOCUS OF SHOWERS/STORMS
INTERIOR/EAST COAST. NAPLES SURE COULD USE MORE RAIN AS THE RAINFALL
DEFICIT THERE IS NEARING A FOOT FOR THE YEAR.
MARINE...WINDS ARE BLOWING HIGHER THAN GUIDANCE SO INCREASED
WINDS FOR THIS MORNING...INTO THE 15-20 KT RANGE FOR BISCAYNE BAY
AND THE ATLANTIC WATERS. OTHERWISE...WINDS WILL PEVAIL AT 15 KT OR
LESS WITH SEAS 4 FT OR LESS THROUGH THE PERIOD. OF
COURSE...STRONGER WINDS AND HIGHER SEAS WILL BE FOUND IN/NEAR
STORMS.
FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 92 76 89 76 / 70 20 30 30
FORT LAUDERDALE 93 78 90 76 / 70 30 50 30
MIAMI 93 79 92 77 / 70 30 50 30
NAPLES 91 78 89 76 / 40 30 50 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
AM...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
AMZ610-AMZ630-AMZ651.
GM...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
GMZ656-GMZ657.
&&
LONG TERM...18/GR
SHORT TERM/AVIATION...15/JRHazardous weather outlook, Jun 23, 7:44 AM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 744 AM EDT TUE JUN 23 2009 FLZ063-066>075-168-172>174-240245- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 744 AM EDT TUE JUN 23 2009 ...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT... ...HEAT INDEX AROUND 105 ALL AREAS... ...MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: WEST WINDS OF AROUND 15 MPH WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST. THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND SOME THUNDERSTORMS MAY POSSIBLY BECOME SEVERE WITH WIND GUSTS TO NEAR 60 MPH. HAIL TO PENNY SIZE MAY ALSO BE POSSIBLE ALONG WITH FREQUENT LIGHTNING AND HEAVY RAINFALL. TORNADOES: THE STRONGEST THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING A BRIEF TORNADO. WATERSPOUTS: THE STRONGEST THUNDERSTORMS AS THEY MOVE OFFSHORE INTO THE ATLANTIC WATERS INCLUDING BISCAYNE BAY WILL BE CAPABLE OF PRODUCING A WATERSPOUT. WIND: WIND GUSTS TO NEAR 60 MPH MAY BE POSSIBLE TODAY IN THE STRONGEST THUNDERSTORMS. HAIL: HAIL TO NEAR PENNY SIZE MAY BE POSSIBLE TODAY IN THE STRONGEST THUNDERSTORMS. FLOODING: THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL TODAY WHICH MAY PRODUCE PONDING OF WATER ON POORLY DRAINED ROADWAYS. TEMPERATURES: ANOTHER HOT AND HUMID DAY IS EXPECTED ACROSS ALL OF SOUTH FLORIDA, HOWEVER AFTERNOON THUNDERSTORMS MAY BRING A BRIEF BIT OF RELIEF TO THE TEMPERATURES. HEAT INDEXES ACROSS THE AREA WILL STILL TOP OUT AROUND 105 ACROSS THE REGION TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD WITH HEAVY RAINFALL, FREQUENT LIGHTNING, AND GUSTY WINDS BEING THE BIGGEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 23, 5:40 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 540 AM EDT TUE JUN 23 2009 FLZ071-072-172-231015- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- COASTAL BROWARD COUNTY FL- 540 AM EDT TUE JUN 23 2009 ...STRONG THUNDERSTORM MOVING ACROSS METRO BROWARD COUNTY... AT 536 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TAMARAC...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL AFFECT... TAMARAC... LAUDERHILL... DOWNTOWN-DAVIE... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 40 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2617 8013 2604 8022 2622 8039 2629 8024 TIME...MOT...LOC 0940Z 321DEG 18KT 2620 8025 TINGLER
Special weather statement, Jun 23, 6:24 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
624 AM EDT TUE JUN 23 2009
FLZ063-067-068-168-231115-
GLADES FL-INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
624 AM EDT TUE JUN 23 2009
...STRONG THUNDERSTORMS MOVING INTO PALM BEACH COUNTY...
AT 623 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF OKEECHOBEE TO 7 MILES WEST OF HOBE SOUND...MOVING SOUTHEAST AT 30
MPH.
THESE STORMS WILL AFFECT...
PHILO FARMS...
JUPITER FARMS...
JUPITER...
JUNO BEACH...
BUCKHEAD RIDGE...
NORTH PALM BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2678 8002 2678 8005 2676 8003 2661 8003
2678 8070 2682 8070 2690 8062 2696 8062
2714 8086 2713 8089 2720 8093 2696 8061
2697 8007 2681 8002
TIME...MOT...LOC 1023Z 335DEG 28KT 2737 8095 2704 8025
TINGLERSpecial weather statement, Jun 23, 7:33 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
733 AM EDT TUE JUN 23 2009
FLZ063-066-067-231230-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
733 AM EDT TUE JUN 23 2009
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN GLADES COUNTY...
AT 730 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARCHBOLD TO 6 MILES
SOUTHWEST OF BUCKHEAD RIDGE...MOVING SOUTH AT 30 MPH.
THESE STORMS WILL AFFECT...
BRIGHTON SEMINOLE INDIAN...
LAKEPORT...
PALMDALE...
MUSE...
MOORE HAVEN...
ORTONA...
AND SURROUNDING COMMUNITIES. ANOTHER STRONG STORM AHEAD OF THE LINE
OVER LAKE OKEECHOBEE WILL MOVE SOUTH INTO THE CLEWISTON AREA.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN FLORIDA.
LAT...LON 2718 8089 2707 8094 2704 8093 2705 8097
2698 8108 2693 8107 2693 8110 2689 8111
2683 8106 2682 8095 2676 8092 2669 8074
2657 8075 2664 8155 2703 8155 2703 8129
2712 8127 2713 8118 2720 8117 2721 8093
TIME...MOT...LOC 1132Z 343DEG 24KT 2714 8132 2706 8094
GSSpecial weather statement, Jun 23, 8:04 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
804 AM EDT TUE JUN 23 2009
FLZ067-071-072-168-172-173-231245-
INLAND PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
804 AM EDT TUE JUN 23 2009
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN PALM BEACH AND
NORTHERN BROWARD COUNTIES...
AT 800 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
HOLEY LAND WILDLIFE MANAGEMENT AREA TO POMPANO BEACH...MOVING SOUTH
AT 25 MPH.
THESE STORMS WILL AFFECT...
COCONUT CREEK...
HOLEY LAND WILDLIFE MANAGEMENT AREA...
NORTH LAUDERDALE...
ROTENBERGER WILDLIFE MANAGEMENT AREA...
FORT LAUDERDALE...
DANIA BEACH...
AND SURROUNDING COMMUNITIES ACROSS SOUTHERN PALM BEACH AND NORTHERN
BROWARD COUNTIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS UP TO 55 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
RESIDENTS SHOULD STAY ALERT IN CASE A WARNING IS NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN FLORIDA.
LAT...LON 2597 8015 2613 8055 2619 8084 2669 8088
2646 8073 2634 8051 2632 8007
TIME...MOT...LOC 1203Z 008DEG 22KT 2648 8070 2624 8013
GSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 22, 9:18 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 22, 10:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 22, 11:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 23, 12:23 AM EDT | Special Marine Warning | MFL | 82 min | |
| Jun 23, 1:39 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Jun 23, 3:37 AM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 23, 4:56 AM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 23, 5:40 AM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Jun 23, 6:22 AM EDT | Special Marine Warning | MFL | 83 min | |
| Jun 23, 6:24 AM EDT | Special Weather Statement | MFL | Martin | 51 min |
| Jun 23, 6:42 AM EDT | Special Marine Warning | MFL | 63 min | |
| Jun 23, 6:50 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 55 min |
| Jun 23, 7:20 AM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 23, 7:26 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 49 min |
| Jun 23, 7:33 AM EDT | Special Weather Statement | MFL | Glades | 57 min |
| Jun 23, 7:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 23, 7:47 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 43 min |
| Jun 23, 7:49 AM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 23, 8:04 AM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 23, 8:18 AM EDT | Special Marine Warning | MFL | 117 min | |
| Jun 23, 8:18 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| Jun 23, 8:49 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Jun 23, 9:15 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 39 min |
| Jun 23, 9:55 AM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 23, 10:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 23, 11:16 AM EDT | Heat Advisory | MFL | Collier | 9 hr |
| Jun 23, 11:48 AM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 23, 1:10 PM EDT | Special Weather Statement | MFL | Collier | 65 min |
| Jun 23, 1:17 PM EDT | Special Weather Statement | MFL | Glades | 28 min |
| Jun 23, 1:21 PM EDT | Special Marine Warning | MFL | 24 min | |
| Jun 23, 1:22 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 38 min |
| Jun 23, 1:36 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jun 23, 1:44 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 23, 2:01 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 44 min |
| Jun 23, 2:20 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 55 min |
| Jun 23, 2:42 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 63 min |
| Jun 23, 2:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 23, 3:03 PM EDT | Special Weather Statement | MFL | Palm Beach | 57 min |
| Jun 23, 3:09 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Hendry, Palm Beach | 51 min |
| Jun 23, 3:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 56 min |
| Jun 23, 3:34 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 41 min |
| Jun 23, 3:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 23, 3:39 PM EDT | Special Weather Statement | MFL | Broward | 66 min |
| Jun 23, 3:43 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Monroe | 62 min |
| Jun 23, 3:46 PM EDT | Special Marine Warning | MFL | 44 min | |
| Jun 23, 3:53 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 52 min |
| Jun 23, 3:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 23, 4:09 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jun 23, 4:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 23, 4:18 PM EDT | Special Weather Statement | MFL | Miami-Dade | 57 min |
| Jun 23, 4:23 PM EDT | Special Marine Warning | MFL | 97 min | |
| Jun 23, 4:48 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 57 min |
| Jun 23, 4:48 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jun 23, 4:51 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jun 23, 4:54 PM EDT | Special Marine Warning | MFL | 96 min | |
| Jun 23, 5:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 23, 5:52 PM EDT | Special Marine Warning | MFL | 113 min | |
| Jun 23, 5:56 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jun 23, 6:33 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Jun 23, 6:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 23, 6:45 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 30 min |
| Jun 23, 7:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 23, 7:49 PM EDT | Special Weather Statement | MFL | Palm Beach | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.